Alert archive / California / Wind Advisories in 2022
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 17, 2022, 2:27 AM PDT for 4 counties in California. It took effect at Mar 17, 2022, 5:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 2:27 AM PDT (09:27 UTC)
- In effect from
- Mar 17, 2022, 5:00 AM PDT
- Expired
- Mar 17, 2022, 11:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS76 KSGX 170927 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 227 AM PDT Thu Mar 17 2022 CAZ048-050-055-057-554-171800- /O.NEW.KSGX.WI.Y.0024.220317T1200Z-220317T1800Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, and Running Springs 227 AM PDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Santa Ana Mountains and Foothills and Orange County Inland Areas. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 9:45 PM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 16, 9:45 PM PDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 PM PDT Wed Mar 16 2022
.SYNOPSIS...
Offshore flow returns this evening with some gusty winds occurring
in coastal mountain slopes and foothills. A progressive storm system
then moves inland on Saturday, bringing strong onshore flow, cooler
temperatures, and chances for light rain and light mountain snow.
Gusty west winds will impact the desert foothills starting Saturday
night and lasting through Sunday morning. Rain and mountain snow
occur during a similar time frame with overall light accumulations
expected. There remains a slight chance for thunderstorms Saturday
night. A substantial warm-up is then in store early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Tonight through Friday Night)...
No significant updates to the forecast were needed this evening.
Weak midlevel ridging moves inland across California this evening
while surface high pressure builds into the northern Great Basin.
This results in offshore flow through this evening and into
Thursday morning, with some gusty winds in the coastal mountain
slopes and foothills. The strongest wind gusts of around 35 to 40
mph will occur below mountain passes and in more wind-prone
foothill locations. This also results in warmer daytime
temperatures on Thursday, with highs topping out generally 4 to 9
degrees warmer than Wednesday’s highs.
On Friday, the aforementioned midlevel ridging and surface high
pressure move eastward and allow for onshore flow to return.
Cooler temperatures can be expected across coastal and inland
valley locations while mountain and desert areas see temperatures
warm up a few degrees compared to Thursday.
&&
.LONG TERM (Saturday through Tuesday)...
A strong trough will move inland on Saturday, bringing with it
stronger onshore flow and cooler temperatures as well as some
precipitation. Confidence is increasing in the timing and amplitude
of this trough, with the most likely window for impacts running from
Saturday afternoon through Sunday afternoon. Stronger onshore flow
looks to occur over mountainous terrain late Saturday night into
Sunday morning, with westerly gusts of 50-60 mph could occur over
east-facing desert foothills. Temperatures will be much cooler as a
result on Sunday as well, with many areas seeing highs on Sunday top
out 5 to 10 degrees below seasonal average. Some localized areas in
the mountains may see highs 15 degrees below normal.
Overall precipitation totals look to be fairly light given the
progressive nature of this system. The bulk of any rain or snow
looks to occur Saturday evening and quickly end from west to east by
late Sunday afternoon. Preliminary rainfall totals range from 0.10
inch or less in the deserts to upwards of 0.40 inch in upslope-
favored mountain areas. Coastal and valley locations look to receive
around 0.10 to 0.25 inch of rain by Sunday afternoon. Snow levels
start out just above 7,000 feet and fall to 5000-5500 feet by Sunday
morning. The mountains of Riverside and San Bernardino Counties may
see a few inches of snow above 7,000 feet with an inch or less for
the San Diego County Mountains. The progressive nature of this
system and warmer daytime temperatures on Saturday likely will
inhibit any higher snow totals from occurring. There remains a
slight chance of thunderstorms Saturday evening as the coldest
middle and upper level air moves over southern California.
A substantial warm-up is then in store for Monday and Tuesday as the
weekend trough moves eastward. Midlevel ridging strengthens off the
West Coast while a strong surface high builds into the northern
Great Basin. Offshore flow looks to increase and become moderate on
Monday, with the highest winds occurring across desert areas prone
to strong north winds including the Coachella Valley.
This will also drive high temperatures 7 to 10 degrees warmer on
Monday for many areas. The warming trend continues on Tuesday,
with many mountain and desert locations seeing highs top out 5 to
10 degrees above seasonal normals, while some coastal and inland
valley locations seeing temperatures soar 10 to 15 degrees above
normal.
&&
.AVIATION...
170225Z...Patchy low clouds with bases 800-1200 ft MSL and vis 3-5
SM in BR/HZ may develop along the San Diego County coast tonight,
clearing by 10Z as offshore flow develops. Low confidence of any
CIGS or VIS restrictions at KSAN and KCRQ tonight. KSNA likely
remaining clear. Otherwise FEW-SCT high clouds at/above 20,000 ft
MSL and unrestricted vis through Thursday evening.
North-northeast winds strengthening tonight across coastal mountain
slopes and below the passes. Surface gusts 25-35 kt possible in the
wind prone areas. Weak-mod up/downdrafts and LLWS over/SW of the
mountains. KSNA may experience LLWS for a few hours Thursday
morning. LLWS possible just west of KONT.
&&
.MARINE...
Northwest winds with occasional gusts to 23 knots in the outer
waters through midnight tonight. An incoming storm system will
likely bring wind gusts 25-30 knots late Saturday into Sunday with
combined seas to 10 feet in the outer waters and steep waves.
&&
.Beaches...
Elevated surf of 3 to 6 feet with local sets to 7 feet and a high
rip current risk is expected through Thursday morning. Surf will
lower Friday and Saturday, but increase again Sunday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Thursday morning for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC...Adams/Gregoria/JMB
AVIATION/MARINE/BEACHES...SSNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.